Ortho Micronor - Mood Swings?

Discussion in 'Contraception' started by Miriamele, Dec 2, 2006.

  1. Miriamele

    Miriamele New Member

    I'm sorry if someone has already posted a thread about this.

    I have been taking Ortho Micronor for nearly a month now and I've been noticing some mood swings within myself. Even if I have depression thoughts, they never stay with me. I'm usually upbeat, but I've been noticing recently that I get angry very easily. It's scaring me because I keep taking things out of context and over-reacting. I am not treating my boyfriend very good. I'm very concerned.

    At the same time though, I am new to this pill so I don't want to jump to any conclusions. I was taking Ortho TriCyclene Lo before and was gaining weight rapidly so they switched me to Ortho Micronor, hoping I would be able to lower my weight easier with it.

    Any input anyone can give is welcome. Am I just jumping to conclusions? Should I give it more time?

     
  2. desertgirl

    desertgirl Active Member

    Try giving it more time. They say to give a new pill 3 months. Do let your boyfriend know what's going on though, and he can help you track or notice any changes.

    I was on Micronor for 3 years, and ending up having a lot of problems with it. Since what works for one person doesn't always work for everyone, I don't want to scare you off until you've given the pill a chance!

     
  3. GreenTea

    GreenTea Super Moderator Staff Member

    But mood swings are a side effect that doesn't seem to go away by waiting it out. Of all the posts I've seen on here about pill related mood problems, I have yet to see one that says anything like, "I gave it three months and everything's fine now." Everyone who's had that problem (no matter which brand of pill was causing it) seems to have gotten better only by stopping or, in some cases, switching.

    Keep in mind that Micronor is a progestin only pill, and progestin is the hormone linked with mood problems.

     
  4. desertgirl

    desertgirl Active Member

    That's true, good point. If anything, my moods only became worse on Micronor. Ugh, I can't believe I stuck with that pill for all that time.

     
  5. Miriamele

    Miriamele New Member

    I'm going to continue trying it for a little longer. It was interesting because I asked my boyfriend if he noticed anything different about me, if I'm getting more upset than normal and he said yes. Apparently he had been talking to a friend about it.

    He wants me to change it up. I want to... but I do want to wait a little longer. Unfortunately they put me on Micronor because of my weight gain and I really need to lose the wait to go on to an alternate bc, but it's frustrating.

    I have noticed that I am able to notice my mood swings as they are happening a little more. I'm not sure if it helps or not though. It's almost like I notice what I'm doing, but I don't care to stop myself and say "Look, sorry." and end it at that.

    I'm happy that my bf is understanding but I don't think his patience is infinite. At least it's another good weight loss motivator!

     

Share This Page